Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

How is Vasovagal response treated ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I've recently had two episodes of fainting. Each time the incident was preceded by a laughing 'fit', once while standing, the other seated. I'm a 48yr old male, 6'1" and 215lbs. I workout regularly, both weights and cardio, and have no major health issues. I'm wondering as to possible casuses of this fainting. In each case, i was 'out' less than 25 secs, though i was aware of my surroundings, i.e. could hear what was going on around me.
Posted Tue, 8 May 2012 in General Health
Answered by Dr. Robert Galamaga 32 minutes later

Thanks for the query.

Your question is a good one and I will try to give you some information and recommendations regarding what is going on.

The act of laughing can activate part of your central nervous system which subsequently can cause a drop in blood pressure. This could possibly explain what is going on in your case. This is referred to as a VasoVagal response.

Regardless, I think you need to see a physician for a workup of this. A workup typically includes a baseline EKG physical exam and laboratory studies. An Echocardiogram may be done also to document good heart function. Sometimes as well we perform an Ultrasound of the Carotid arteries to make sure there is no disturbance of blood flow to the brain.

Since this has happened on more than one occasion in your case I really feel you should have it worked up.

I thank you again for submitting your query. I hope you found my response to be adequate an informative. Should you have any additional concerns I would be happy to address them.


Dr. Galamaga.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor